Alert archive / Massachusetts / Flash Flood Warnings in 2008

Flash Flood Warning 11, NWS Boston/Norton, MA

August 10, 2008Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Aug 10, 2008, 7:39 PM EDT for Middlesex County, Massachusetts. It was in force for 81 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2008, 7:39 PM EDT (23:39 UTC)
Expired
Aug 10, 2008, 9:00 PM EDT
In force
81 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Middlesex County, MA

The radar

The Boston radar (KBOX), 61 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:50 PM EDTFLOODSudbury, MANUMEROUS SIDE ROADS FLOODED AND IMPASSABLE IN THE AREA OF ROUTE 117 AND 27
Aug 10, 8:43 PM EDTFLOODMaynard, MALARGE NUMBER OF BASEMENTS FLOODED WITH SEVERAL FEET OF WATER. NUMEROUS BACKYARDS FLOODED. ADDITIONAL ROADS CLOSED AND IMPASSABLE DUE TO FLOODING.
Aug 10, 8:43 PM EDTFLOODSudbury, MALARGE NUMBER OF BASEMENTS FLOODED WITH SEVERAL FEET OF WATER. NUMEROUS BACKYARDS FLOODED. ADDITIONAL ROADS CLOSED AND IMPASSABLE DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 102339
FFWBOX
MAC017-110100-
/O.NEW.KBOX.FF.W.0011.080810T2339Z-080811T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 900 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STOW...
  MAYNARD...LITTLETON...LINCOLN...CONCORD...CARLISLE...BOXBOROUGH AND
  ACTON

PERSISTENT THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE CONTINUED TO 
MOVE OVER THE SAME AREAS.  RADAR WAS ESTIMATING OVER 4 INCHES OF 
RAIN IN THE MAYNARD AREA.

THE THUNDERSTORMS SHOULD WEAKEN AND MOVE OUT OF THE AREA BY 9 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW
WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN
BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID
STREAMS OR CREEKS AND HEAD TO HIGHER GROUND IMMEDIATELY.

LAT...LON 4255 7152 4254 7127 4233 7126 4234 7151

$$

KJC
1 follow-up statement
000 
WGUS71 KBOX 110059
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
859 PM EDT SUN AUG 10 2008

MAC017-110107-
/O.EXP.KBOX.FF.W.0011.000000T0000Z-080811T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX MA-
859 PM EDT SUN AUG 10 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM EDT FOR CENTRAL
MIDDLESEX COUNTY...

SHOWERS AND THUNDERSTORMS WERE WEAKENING ACROSS CENTRAL MIDDLESEX 
COUNTY.  THERE IS STILL SOME HEAVY RAINFALL IN THE CONCORD 
AREA...BUT THE TREND THIS EVENING WILL BE FOR DIMINISHING RAINFALL 
RATES AS THE SHOWERS AND THUNDERSTORMS DISSIPATE.

LAT...LON 4255 7152 4254 7127 4233 7126 4234 7151

$$

KJC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 5:06 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 10, 5:06 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT SUN AUG 10 2008

.SYNOPSIS...
AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT
TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID
TO LATE WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
AXIS OF HIGHEST ML CAPE /NEAR 1000/ REMAINS JUST W OF REGION...FROM
EASTERN NY INTO MID ATLANTIC REGION. SO FAR STORMS HAVE BEEN FOCUSED
NEAR HIGHER TERRAIN...ESPECIALLY NEAR BERKSHIRES AND MONADNOCKS...
WITH A FEW ALSO TRYING TO FORM NEAR SEA BREEZE BOUNDARIES ALONG BOTH
E AND E COASTS. POINT LAPS SOUNDINGS STILL SHOW A WEAK CAP IN PLACE
NEAR 700 MB WHICH PARTIALLY EXPLAINS WHY STORMS HAVE HAD A HARD TIME
STRENGTHENING THIS FAR E.

TREND SHOULD BE FOR STORMS TO REMAIN MOST NUMEROUS ACROSS INTERIOR
THROUGH THIS EVENING. STILL HAVE POTENTIAL FOR ISOLATED SEVERE STORMS
WITH LARGE HAIL...THOUGH MANY OF THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING PEA SIZED HAIL. DEBRIS CLOUDS STREAMING UP FROM MID
ATLANTIC MAY EVENTUALLY SUPPRESS CONVECTION IN OUR REGION LATE THIS
AFTERNOON...ESPECIALLY ACROSS CT AND WESTERN MA.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/...
ONCE CONVECTION DIMINISHED THIS EVENING...WE SHOULD HAVE ANOTHER
ROUND TO CONTEND WITH OVERNIGHT. 12Z GFS REMAINS AGGRESSIVE IN
BRINGING CONVECTIVE COMPLEX UP THROUGH CT/RI/SE MA FROM MID ATLANTIC
STATES AS SHORT WAVE ROTATES AROUND UPPER LOW. THIS IS NOT COMPLETELY
SUPPORTED BY 09Z SREFS OR 12Z NAM...BUT BASED UPON LATEST RADAR
TRENDS WE WOULD THINK AT VERY LEAST AN AREA OF SHOWERS/EMBEDDED
THUNDER WILL WORK ITS WAY INTO MUCH OF REGION TONIGHT. THERE IS
PLENTY OF INSTABILITY ALOFT WITH ML CAPE NEAR 1000 AND INCREASING LOW
LEVEL SHEAR TO SUPPORT ISOLATED SEVERE STORMS...ESPECIALLY OVER SE
NEW ENGLAND. WE WILL BRING LIKELY POPS INTO MOST OF REGION LATER THIS
EVENING AND MENTION ISOLATED SEVERE POTENTIAL IN HWO.

ONCE THIS AREA OF CONVECTION HEADS OFFSHORE MON MORNING...WE GET INTO
PERSISTENT E/NE FLOW WHICH SHOULD MAINTAIN CLOUDINESS THROUGH DAY.
DESPITE WHAT LOOKS TO BE A STABILIZING AIRMASS AT SURFACE...APPROACH
OF UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT SHOULD BE ABLE TO
PRODUCE ANOTHER ROUND OF SHOWERS/STORMS MON AFTERNOON AS ML CAPES
INCREASE TO AROUND 1000 OR SO. ISOLATED SEVERE STORMS CAN ONCE AGAIN
BE EXPECTED WITH HAIL BEING MAIN THREAT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ANOMALOUSLY STRONG UPPER TROF WILL TRAVERSE THE REGION MONDAY NIGHT.
AND FINALLY BE ON ITS WAY EASTWARD TOWARD NOVA SCOTIA BY TUE AFTERNOON.
WILL KEEP LIKELY POPS FOR SHOWERS AND POSSIBLE TSTMS IN THE NORTHERN
AND EASTERN PORTIONS OF THE FORECAST AREA EARLY MON NIGHT...TAPERING
DOWN TO A CHANCE BY MIDNIGHT.

A FLATTER FLOW ENSUES ON TUE...BUT CYCLONIC FLOW AND INSTABILITY WILL
ALLOW FOR A SMALL CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY
IN THE AFTERNOON.

TEMPERATURES AT 500 MB WARM TO A WHOPPING -12C TO -13C WED. ALTHOUGH
THIS IS MORE STABLE THAN IT HAS BEEN...STILL CANNOT RULE OUT A SLIGHT
CHANCE OF A DIURNAL SHOWER OR ISOLATED TSTM.

THU AND FRI CONTINUE TO LOOK MAINLY DRY WITH TEMPERATURES REACHING
THE LOWER 80S. GFS AND ECMWF CONTINUE TO HINT AT SMALL CHANCES OF SHOWERS
ALONG THE SOUTHERN COAST OF NEW ENGLAND AND LONG ISLAND. HAVE KEPT
SLIGHT CHANCE POPS WHICH APPEAR IN THE GRID BUT NOT THE ZFP.

EXPECT HIGH PRESSURE FROM NEW ENGLAND EASTWARD OUT SEA SAT PROVIDING
A MOSTLY SUNNY DAY WITH SEASONABLY WARM TEMPERATURES. RETURN FLOW
AROUND THE HIGH PROMISES TO BRING MORE MOISTURE LATE SUNDAY WITH A
CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS...MAINLY IN WESTERN
SECTIONS. AFTER THAT...A BERMUDA HIGH SETS UP WITH LOW PRESSURE TO
OUR WEST...KEEPING US IN A WARM AND MOIST FLOW.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED TSTMS WILL BRING LOCAL IFR THROUGH 23Z...MAINLY KBAF/KBDL
AND KORH TERMINAL AREAS. STORMS WILL BE MOST NUMEROUS FROM BERKSHIRES
TO MONADNOCKS AND WORCESTER HILLS WITH SMALL HAIL IN STRONGER STORMS.
ISOLATED SEVERE STORMS POSSIBLE WITH LARGE HAIL.

KBOS TAF COLLABORATED WITH CWSU ZBW. EXPECT TSTMS TO REMAIN W OF
TERMINAL AREA THROUGH THIS EVENING...ALTHOUGH ISOLD TSTMS POSSIBLE
W/NW.

TONIGHT...SHOWERS MOVE INTO REGION 02Z CT VALLEY AND 08Z COAST WITH
MVFR CONDITIONS. ISOLATED TSTMS POSSIBLE DUE TO INSTABILITY ALOFT.
POTENTIAL FOR IFR ALONG S COAST BUT NOT ENOUGH CONFIDENCE TO INCLUDE
IN KFMH/KHYA/KACK TAFS.

MON...MVFR CEILINGS IN SHOWERS AND SCATTERED TSTMS. IFR POSSIBLE S
COASTAL TERMINALS ESPECIALLY MON AFTERNOON.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MVFR TO IFR CONDITIONS IN SHOWERS AND ISOLATED TSTMS ARE EXPECTED
MONDAY NIGHT FOR MUCH OF SOUTHERN NEW ENGLAND. IMPROVEMENT IS
FORECASTED TUE...BUT PERIODS OF MVFR CONDITIONS ARE LIKELY. WED
THROUGH FRI...MAINLY VFR EXPECTED.

&&

.MARINE...
POTENTIAL FOR SCATTERED STRONG STORMS TONIGHT INTO MON MORNING AS
ACTIVITY OVER MID ATLANTIC REGION TRACKS INTO SE NEW ENGLAND...WITH
WIND GUSTS TO 40KT POSSIBLE. ADDITIONAL STORMS POSSIBLE MON
AFTERNOON.

OTHERWISE WINDS AND SEAS BELOW SCA INTO MON. INCREASING SE FLOW MAY
BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS MON AFTERNOON.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... NEAR SMALL CRAFT ADVISORY
CONDITIONS ARE POSSIBLE...ESPECIALLY ON THE OUTER WATERS...MON NIGHT
INTO EARLY TUE AS LOW PRESSURE SLOWLY MOVES AWAY FROM THE REGION. FOR
NOW...AM EXPECTING WIND GUSTS TO 20 KNOTS WITH 4 FOOT SEAS...JUST
BELOW THE CRITERIA OF 25 KNOTS AND 5 FOOT SEAS.

A STRONG STORM SYSTEM WILL MOVE FROM THE SOUTHERN STATES TO THE
CAROLINAS THEN PASSING OUT TO SEA WELL TO THE SOUTHEAST OF NANTUCKET
LATE WED NIGHT AND THU. THIS SHOULD LITTLE IMPACT ON OUR FORECAST BUT
SEAS ARE FORECAST TO BUILD TO NEAR 7 FT IN THE WATERS NEAR GEORGES
BANK.

OTHERWISE...RATHER TRANQUIL CONDITIONS ARE EXPECTED ON THE COASTAL
WATERS WED AND THU. SEAS WILL BUILD TO 4 OR PERHAPS 5 FEET AS
SOUTHERLY WINDS GUST TO 20 KNOTS ON FRI...CLOSE TO SMALL CRAFT
ADVISORY THRESHOLDS.

&&

.HYDROLOGY...
POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT INTO MON AS SHOWERS AND
SCATTERED THUNDERSTORMS MOVE THROUGH REGION. MOST AREAS SHOULD
RECEIVE UP TO ONE INCH...WITH AS MUCH AS 2 INCHES LOCALLY.

ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY
AROUND 1.75 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW
IS FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL MON
INTO TUE. MAIN AREA OF CONCERN IS ALONG AND N OF MASS PIKE...WHERE
ANTECEDENT CONDITIONS ARE ESPECIALLY MOIST. ANOTHER 1 TO 2 INCHES OF
RAIN MAY FALL LOCALLY MON NIGHT AND TUE.

MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF
HEAVIER RAIN. FLOOD WATCHES MAY BE NEEDED IN LATER FORECASTS IF THE
POTENTIAL FOR HEAVIER RAIN INCREASES OVER A LARGE AREA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...JWD/GAF
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...GAF
AVIATION...JWD/GAF
MARINE...JWD/GAF
HYDROLOGY...JWD
Hazardous weather outlook, Aug 10, 5:00 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
500 AM EDT SUN AUG 10 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
500 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG
WIND GUSTS THIS AFTERNOON AND TONIGHT. ANY SEVERE THUNDERSTORMS THIS
AFTERNOON WOULD MOST LIKELY OCCUR ACROSS SOUTHWEST NEW
HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN
CONNECTICUT. ANOTHER BOUT OF THUNDERSTORMS WITH HAIL AND STRONG WIND
GUSTS MAY AFFECT RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE
TONIGHT...AFTER MIDNIGHT TO AROUND DAYBREAK. HEAVY RAINFALL IS LIKELY
WITH THESE THUNDERSTORMS AND POOR DRAINAGE FLOODING IS
POSSIBLE...ESPECIALLY IN SOME URBAN AREAS BOTH LATE THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY
NIGHT. MONDAY AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAIN AND AT LEAST SMALL HAIL. ISOLATED THUNDERSTORMS
COULD ALSO PRODUCE DAMAGING WINDS MONDAY AFTERNOON AND EVENING.
SHOWERS AND THUNDERSTORMS WILL LINGER MONDAY NIGHT INTO TUESDAY.

TOTAL RAINFALL FROM THIS AFTERNOON THROUGH TUESDAY WILL LIKELY RANGE
BETWEEN 1 AND 2 INCHES ACROSS MOST OF SOUTHERN NEW ENGLAND WITH
POCKETS OF 2 TO 4 INCHES POSSIBLE. THERE IS A HIGH CHANCE OF AT LEAST
SOME POOR DRAINAGE FLOODING...ESPECIALLY IN URBAN AREAS. THERE IS
ALSO A RISK OF LOCALIZED FLASH FLOODING ANYTIME BETWEEN TONIGHT AND
MONDAY NIGHT...IF THUNDERSTORMS WITH HEAVY RAINFALL KEEP REDEVELOPING
OVER THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 2 PM TODAY. SKYWARN
SUPPORT MAY BE NEEDED LATE TONIGHT AND MONDAY AFTERNOON/EVENING AS WELL.

ANZ230>237-250-254-255-110900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
500 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED OR SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THERE ARE INDICATIONS THAT
ONE OR MORE BANDS OF STRONG THUNDERSTORMS MAY MOVE WEST TO EAST ALONG
THE SOUTH COASTAL WATERS...INCLUDING THE SOUNDS...NARRAGANSETT
BAY...AND BUZZARDS BAY. THESE STORMS MAY ALSO CONTAIN FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN DURING MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

THOMPSON

In the hours before

Special weather statement, Aug 10, 4:28 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT SUN AUG 10 2008

MAZ005-013>015-102100-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN
NORFOLK MA-
428 PM EDT SUN AUG 10 2008

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL OVER NEEDHAM...OR ABOUT 5 MILES
SOUTH OF NEWTON...MOVING NORTH AT 9 MPH.

THE THUNDERSTORM WILL BE NEAR...WELLESLEY AND NATICK BY 440 PM EDT...
NEWTON AND 6 MILES WEST OF BRIGHTON BY 450 PM EDT...WESTON AND
WALTHAM BY 500 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 4:43 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT SUN AUG 10 2008

MAZ003-NHZ011-102115-
CHESHIRE NH-EASTERN FRANKLIN MA-
443 PM EDT SUN AUG 10 2008

AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES WEST OF WARWICK...OR
ABOUT 13 MILES NORTHEAST OF GREENFIELD...MOVING NORTH AT 6 MPH.

THE THUNDERSTORM WILL BE NEAR...NORTHFIELD BY 450 PM EDT...WINCHESTER
AND RICHMOND BY 520 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 5:06 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT SUN AUG 10 2008

MAZ005-026-NHZ012-015-102130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
506 PM EDT SUN AUG 10 2008

AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES SOUTHEAST OF PEPPERELL...
OR ABOUT 8 MILES SOUTHWEST OF NASHUA...MOVING NORTH AT 7 MPH.

THE THUNDERSTORM WILL BE NEAR...PEPPERELL AND DUNSTABLE BY 520 PM
EDT...HOLLIS AND 6 MILES SOUTHEAST OF BROOKLINE BY 530 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 5:26 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT SUN AUG 10 2008

MAZ005-013-102200-
CENTRAL MIDDLESEX COUNTY MA-WESTERN NORFOLK MA-
526 PM EDT SUN AUG 10 2008

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTH OF FRAMINGHAM...
MOVING NORTH AT 7 MPH.

THE THUNDERSTORM WILL BE NEAR...SUDBURY AND WAYLAND BY 540 PM EDT...
MAYNARD AND STOW BY 600 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 10, 6:00 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
600 PM EDT SUN AUG 10 2008

MAZ005-012-102230-
CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-
600 PM EDT SUN AUG 10 2008

AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES SOUTH OF HOPKINTON...OR ABOUT 3 MILES
NORTH OF MILFORD...MOVING NORTH AT 11 MPH.

THE THUNDERSTORM WILL BE NEAR...HOPKINTON BY 610 PM EDT...ASHLAND BY
620 PM EDT...SOUTHBOROUGH AND MARLBOROUGH BY 630 PM EDT.

FIELD
Special weather statement, Aug 10, 7:20 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
720 PM EDT SUN AUG 10 2008

MAZ005-014-102345-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-
720 PM EDT SUN AUG 10 2008

AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHWEST OF SUDBURY...OR
ABOUT 6 MILES NORTH OF FRAMINGHAM...MOVING NORTH AT 14 MPH.

THE THUNDERSTORM WILL BE NEAR...6 MILES WEST OF LINCOLN BY 730 PM
EDT...CONCORD AND ACTON BY 740 PM EDT...CARLISLE AND 6 MILES
SOUTHEAST OF LITTLETON BY 750 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:36 PM EDTSpecial Marine WarningBOX54 min
Aug 10, 3:09 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk39 min
Aug 10, 5:01 PM EDTSevere Thunderstorm WarningBOXWorcester44 min
Aug 10, 5:08 PM EDTSevere Thunderstorm WarningBOXMiddlesex28 min
Aug 10, 5:14 PM EDTSevere Thunderstorm WarningBOXFranklin30 min
Aug 10, 5:17 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire43 min
Aug 10, 5:31 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk97 min
Aug 10, 5:39 PM EDTSevere Thunderstorm WarningBOXWorcester36 min
Aug 10, 5:50 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Middlesex, Norfolk, Worcester2 hr
Aug 10, 6:20 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester40 min
Aug 10, 6:20 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester32 min

Nearby

Flash Flood Warnings in Massachusetts, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.